Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Charleston, SC

April 16, 2011Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 16, 2011, 5:29 PM EDT for Berkeley County, South Carolina. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 5:29 PM EDT (21:29 UTC)
Expired
Apr 16, 2011, 6:30 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 116 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 5:42 PM EDTHAIL 0.883 Ene Bonneau, SC
Apr 16, 5:43 PM EDTHAIL 0.753 Ssw Bonneau, SCTRAINED SPOTTER REPORTED DIME SIZE HAIL.
Apr 16, 5:57 PM EDTHAIL 18 Wnw Jamestown, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

466 
WUUS52 KCHS 162129
SVRCHS
SCC015-162230-
/O.NEW.KCHS.SV.W.0037.110416T2129Z-110416T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...11 MILES SOUTH OF CROSS...MOVING NORTHEAST AT
  50 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  GOLFBALL SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CROSS...SOUTHERN LAKE MOULTRIE...PINOPOLIS...BONNEAU...BONNEAU
  BEACH...SAINT STEPHEN...JAMESTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3309 8023 3313 8028 3320 8031 3325 8035
      3326 8035 3329 8026 3332 8025 3350 7996
      3346 7991 3345 7988 3340 7983 3339 7979
      3332 7974 3327 7956
TIME...MOT...LOC 2129Z 243DEG 45KT 3320 8018

$$
3 follow-up statements
140 
WWUS52 KCHS 162144
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT SAT APR 16 2011

SCC015-162230-
/O.CON.KCHS.SV.W.0037.000000T0000Z-110416T2230Z/
BERKELEY SC-
544 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN BERKELEY COUNTY...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MURRAYSVILLE...OR ABOUT OVER MONCKS CORNER...MOVING EAST
AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU
BEACH...BONNEAU...CROSS...JAMESTOWN...MONCKS CORNER...NORTHERN LAKE
MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3309 8023 3313 8028 3320 8031 3325 8035
      3326 8035 3329 8026 3332 8025 3350 7996
      3346 7991 3345 7988 3340 7983 3339 7979
      3332 7974 3327 7956
TIME...MOT...LOC 2144Z 253DEG 36KT 3322 8004

$$
001 
WWUS52 KCHS 162200
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT SAT APR 16 2011

SCC015-162230-
/O.CON.KCHS.SV.W.0037.000000T0000Z-110416T2230Z/
BERKELEY SC-
600 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN BERKELEY COUNTY...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PINOPOLIS...OR ABOUT OVER MONCKS CORNER...MOVING
NORTHEAST AT 45 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU
BEACH...BONNEAU...JAMESTOWN...MONCKS CORNER...PINOPOLIS...SAINT
STEPHEN AND SOUTHERN LAKE MOULTRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3311 8018 3315 8023 3320 8023 3322 8020
      3324 8016 3329 8011 3331 8007 3339 7996
      3341 7992 3343 7988 3340 7983 3339 7979
      3332 7974 3327 7956
TIME...MOT...LOC 2200Z 245DEG 38KT 3324 8000

$$
497 
WWUS52 KCHS 162222
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
622 PM EDT SAT APR 16 2011

SCC015-162232-
/O.EXP.KCHS.SV.W.0037.000000T0000Z-110416T2230Z/
BERKELEY SC-
622 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BERKELEY COUNTY WILL
EXPIRE AT 630 PM EDT...

AT 619 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

LAT...LON 3311 8018 3315 8023 3320 8023 3322 8020
      3324 8016 3329 8011 3331 8007 3339 7996
      3341 7992 3343 7988 3340 7983 3339 7979
      3332 7974 3327 7956
TIME...MOT...LOC 2222Z 245DEG 38KT 3334 7975

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 4:57 PM EDT, 32 minutes earlier.

Area forecast discussion, Apr 16, 4:57 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SAT APR 16 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA FROM THE WEST LATE THIS
AFTERNOON. HIGH PRESSURE WILL DOMINATE THROUGH MID WEEK BEFORE
ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST AND POSSIBLY
STALLS OUT OVER OR NEAR THE AREA LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BOUNDARY COLLISION BETWEEN THE RESULTANT SEABREEZE AND A
MESOSCALE OUTFLOW BOUNDARY IS SUPPORTING AN INTENSIFYING BAND OF
TSTMS ACROSS BERKELEY COUNTY. AREA IS EMBEDDED WITHIN AN ENHANCED
AREA OF 0-1KM HELICITY. SVR RISK CONTINUES FOR THE CHARLESTON TRI-
COUNTY AREA AS WELL AS COLLETON COUNTY.

HAVE EXTENDED THE WIND ADVISORY AND HIGH WIND WARNING UNTIL 8 PM.
GUSTS OF 40-50 MPH HAVE BEEN COMMON OVER THE PAST FEW HOURS.

THE COLD FRONT WILL PUSH OFFSHORE THIS EVENING WITH COOLER/DRIER
AIR ADVECTING INTO THE REGION IN ITS WAKE. CLEAR SKIES...LOWERING
DEWPOINTS AND WEAK-MODERATE COLD AIR ADVECTION WILL ALLOW LOWS TO
DROP INTO THE UPPER 40S INLAND TO THE LOWER 50S COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
QUIET WEATHER IS EXPECTED THROUGH THE SHORT TERM PERIOD WITH RAIN
FREE CONDITIONS AND CLEAR TO PARTLY CLOUDY SKIES. TEMPERATURE ARE
EXPECTED TO RUN CLOSE TO CLIMO SUNDAY AND MONDAY...BEFORE
REBOUNDING TO ABOVE NORMAL LEVELS ON TUESDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SURFACE HIGH PRESSURE WILL PREVAIL OVER THE WESTERN ATLANTIC THROUGH
MID WEEK WITH UPPER LEVEL HIGH PRESSURE BUILDING CONSIDERABLY OVER
THE SOUTHEAST STATES AND WESTERN ATLANTIC. THE STRONG SUBSIDENCE
WILL GENERALLY KEEP RAIN-FREE CONDITIONS IN PLACE...HOWEVER A
STRENGTHENING ONSHORE FLOW COULD RESULT IN ISOLATED DIURNAL
CONVECTION BEGINNING WED BUT PROBABILITIES ARE TOO LOW TO MENTION AT
THIS POINT. RAIN CHANCES WILL INCREASE TOWARD THE END OF THE WEEK AS
A COLD FRONT DROPS TOWARD THE AREA. TEMPERATURES WILL BE ABOVE
NORMAL THROUGH THE PERIOD.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD FRONT
WILL CONTINUE TO DEVELOP AND PROPAGATE TOWARD BOTH TERMINALS THIS
AFTERNOON. CONDITIONS ACROSS THE CHARLESTON AREA WILL REMAIN MORE
FAVORABLE FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THAN ACROSS
SOUTHEAST GEORGIA. THUS...HAVE INCLUDED A TEMPO GROUP FOR KCHS OF
MVFR TSRA. WITH ANY THUNDERSTORM THAT DEVELOPS CONDITIONS COULD
QUICKLY DETERIORATE TO BELOW IFR LEVELS...BUT PREFER TO AMEND IF
THESE CONDITIONS ARE EXPECTED. TIMED THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF KCHS BY 19Z. EXPECT MAJORITY OF ANY DEVELOPMENT TO PUSH
NORTH AND EAST OF THE TERMINAL AFTER 22Z. HOWEVER WILL MAINTAIN
MENTION OF CB THROUGH 01Z TO COMPENSATE FOR ANY LINGERING
SHOWERS/THUNDERSTORMS.

EVEN THOUGH INSTABILITY FACTORS ARE BETTER NORTH OF KSAV...CAN NOT
COMPLETELY RULE OUT THE POSSIBILITY OF A THUNDERSTORM AFFECTING THE
KSAV. HOWEVER...WILL KEEP TS OUT OF TAFS FOR NOW. BASED ON RADAR
TRENDS...TIMED SHOWERS TO AFFECT KSAV RIGHT AROUND 18Z. ADDITIONAL
DEVELOPMENT IS EXPECTED THIS AFTERNOON...THUS WILL KEEP MENTION OF CB
UNTIL 21Z.

THIS EVENING GUSTY CONDITIONS WILL DIMINISH AS THE COLD FRONT PULLS
AWAY FROM THE AREA. HOWEVER...MODEL SOUNDINGS SHOW THAT WINDS ALOFT
WILL REMAIN AROUND 35 KNOTS FOR THE FIRST HALF OF THE OVERNIGHT.
THUS...AS WINDS AT THE SURFACE DIMINISH AFTER SUNSET...EXPECT A FEW
HOURS OF LLWS PRIOR TO 06Z.

EXTENDED AVIATION OUTLOOK...THERE ARE NO SIGNIFICANT CONCERNS
ATTM.

&&

.MARINE...
GALE WARNINGS CONTINUE UNTIL 6 PM FOR ALL BUT THE CHARLESTON
NEARSHORE WATERS. OBSERVATIONS OUT OF THE CHARLESTON HARBOR AND
REPORTS FROM THE CHARLESTON HARBOR PILOT BOAT OUT ABOUT 10-12 NM
OFFSHORE INDICATE WINDS HAVE BEEN BLOWING SOLID GALES SINCE LATE
MORNING. WINDS WILL DIMINISH THIS EVENING AS A COLD FRONT SHIFTS
OFFSHORE AND THE LLJ NUDGES EAST.

SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL REMAIN THE DOMINANT
WEATHER FEATURE THROUGH THE PERIOD...WITH WINDS AND SEAS REMAINING
BELOW HEADLINE THRESHOLDS.

&&

.TIDES/COASTAL FLOODING...
TIDES HAVE BEEN RUNNING A SOLID 0.3-0.5 FT ABOVE PREDICTED SO FAR
THIS AFTERNOON COURTESY OF A STRONG ONSHORE FLOW. TIDES MAY COME
VERY CLOSE TO COASTAL FLOOD ADVISORY CRITERIA AT CHARLESTON
HARBOR.

PREDICTED TIDE LEVELS WILL BE CLOSE TO SHALLOW COASTAL FLOODING
LEVELS SUNDAY THROUGH WEDNESDAY DURING THE EVENING HIGH TIDE
CYCLE...AND COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE NEEDED FOR
PORTIONS OF THE SOUTH CAROLINA AND GEORGIA COASTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ044-048>050-
     052.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ330-350-352-
     374.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ354.

&&
Hazardous weather outlook, Apr 16, 4:54 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT SAT APR 16 2011

AMZ354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-
172100-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-
INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND JASPER-
454 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-172100-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
454 PM EDT SAT APR 16 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048-172100-
BEAUFORT-
454 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ352-172100-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
454 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ051-172100-
COASTAL JASPER-
454 PM EDT SAT APR 16 2011

...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ044-172100-
DORCHESTER-
454 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-172100-
INLAND BERKELEY-
454 PM EDT SAT APR 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ043-172100-
INLAND COLLETON-
454 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ049-050-172100-
COASTAL COLLETON-CHARLESTON-
454 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ052-172100-
TIDAL BERKELEY-
454 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-172100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
454 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-172100-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
454 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 16, 4:35 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     NON-TSTM WND GST 5 SE VALONA             31.42N  81.29W
04/16/2011  M42 MPH          MCINTOSH           GA   OFFICIAL NWS OBS

            MEASURED BY THE SAPELO ISLAND NOAA NERRS OBSERVATION
            SITE.

&&

EVENT NUMBER CHS1100313
Local storm report, Apr 16, 5:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             8 SW CROSS              33.26N  80.26W
04/16/2011  E0.75 INCH       BERKELEY           SC   911 CALL CENTER

            DIME SIZED HAIL REPORTED.

&&

EVENT NUMBER CHS1100314

JPC
Local storm report, Apr 16, 5:06 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             CROSS                   33.33N  80.15W
04/16/2011  E0.88 INCH       BERKELEY           SC   PUBLIC

            THE PUBLIC REPORTED DIME TO NICKEL SIZE HAIL IN CROSS
            SOUTH CAROLINA

&&

EVENT NUMBER CHS1100315

JRJ
Local storm report, Apr 16, 5:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             BONNEAU BEACH           33.32N  80.00W
04/16/2011  E1.00 INCH       BERKELEY           SC   PUBLIC

            THE PUBLIC REPORTED QUARTER SIZE HAIL IN BONNEAU BEACH
            SOUTH CAROLINA.

&&

EVENT NUMBER CHS1100316

JRJ
Local storm report, Apr 16, 5:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             7 SW CROSS              33.26N  80.24W
04/16/2011  E1.75 INCH       BERKELEY           SC   PUBLIC

            GOLFBALL SIZED HAIL REPORTED NEAR TREE FARM LANE AND
            HWY 311.

&&

EVENT NUMBER CHS1100317

JPC
Local storm report, Apr 16, 5:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TORNADO          SAINT STEPHEN           33.40N  79.92W
04/16/2011                   BERKELEY           SC   LAW ENFORCEMENT

            TORNADO ON GROUND...REPORTED VIA LAW ENFORCEMENT.
            REPORTED NEAR INTERSECTION OF S MAIN ST AND HOOD ST IN
            SAINT STEPHEN.

&&

EVENT NUMBER CHS1100318

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:35 PM EDTHigh Wind WarningCHSBerkeley7 hr
Apr 16, 2:05 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton40 min
Apr 16, 3:18 PM EDTSpecial Weather StatementCHSDorchester27 min
Apr 16, 4:11 PM EDTSpecial Weather StatementCHSDorchester49 min
Apr 16, 4:22 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester53 min
Apr 16, 4:53 PM EDTTornado WarningCHSBerkeley37 min
Apr 16, 5:28 PM EDTTornado WarningCHSBerkeley32 min
Apr 16, 5:53 PM EDTTornado WarningCHSBerkeley52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.